MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752900
Medical Device Problem Codes Particulates (1451); Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported the surgeon noted white filament within the shaft of the phacoemulsification sleeve during quadrant removal in cataract procedure.The irrigation flow was lower than normal.The procedure was completed after the product was replaced.There was no structural damage occurred to the eye.
 
Additional Manufacturer Narrative
As the customer did not retain the finished goods lot number, device history record (dhr) and lot history could not be reviewed.The sample was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.If a sample is returned at a later date, the investigation will be reopened and the sample evaluated.The root cause of the customer's complaint could not be established as a sample has not been received.Without a sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.After the investigation of this complaint, it has been determined that no action will be taken at this time as a sample was not returned.No adverse trends have been observed associated with the reported product and event.Quality assurance will continue to monitor customer complaints via the complaint review meetings, and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The customer did not retain the product lot information for this procedure pack, therefore the device history records traceable to the reported procedure pack could not be reviewed.Based on our current tracking, there are no adverse trends for this reported complaint.It was reported that the surgeon noted white filaments within the shaft of the phacoemulsification sleeve.One red translucent infusion sleeve in a specimen cup was returned.The infusion sleeve and specimen cup was flushed thoroughly.The material was collected in a water container.The collected fluid from infusion sleeve and specimen cup was filtered and separated through a fine filter and the residue was inspected.A piece of white thread was found from the specimen cup.After filtering, the sample was tested with a lab cassette using a console.The thread in the infusion sleeve obstructed fluid to flow.The root cause of the customer's complaint could not determine conclusively where a white thread fiber originated from as no components within the pak are fibrous.This complaint has been reviewed and it is determined that no further actions will be pursed at this time.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14014369
Report Number1644019-2022-00250
Device Sequence Number4957325
Product Code LRO
UDI-Device Identifier00380657529001
UDI-Public00380657529001
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065752900
Device Lot NumberASKU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/13/2022
06/23/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date04/29/2022
07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Outcome Attributed to Adverse Event Other;
Patient SexUnknown